MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS TOOL LEGEND; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MDT POWERED SURGICAL SOLUTIONS TOOL LEGEND; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number MC254
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was discarded.The device user manual warnings section includes instructions to check the device for damage before use.If damage is found, the device should not be used.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during reconstruction of vertebral body, the surgeon used the metal cutter to cut the pyramesh lumbar cage.However, sparks suddenly appeared upon contact between the bur and the cage.The surgeon decided to try it again but the result is the same.Due to this, the surgeon decided to stop using the cutter and just used pliers to continue the procedure.It was reported that there was no clinical consequences but there was a burn/fire risk for both patient and the health care provider inside the operating room.It was also reported that there was a procedure delay and the device has been discarded by the customer.On follow-up, it was reported that there was no further information that can be provided regarding the procedure delay.

Brand Name
TOOL LEGEND
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key11996247
Report Number1625507-2021-00140
Device Sequence Number19062989
Product Code HBE
UDI-Device Identifier00643169760974
UDI-Public00643169760974
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberMC254
Device Catalogue NumberMC254
Device Lot Number0221467769
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Initial Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PYRAMESH CAGE (L/N: UNKNOWN)
Patient Age70 YR
Patient Weight101